Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Dec 30, 2014, 9:34 PM CST for 4 counties in Wisconsin. It took effect at Dec 31, 2014, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 9:34 PM CST (03:34 UTC)
- In effect from
- Dec 31, 2014, 12:00 AM CST
- Expired
- Dec 31, 2014, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 102 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 9:29 PM CST, 5 minutes earlier.
Area forecast discussion, Dec 30, 9:29 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 PM CST TUE DEC 30 2014
.UPDATE...LOWERED OVERNIGHT TEMPERATURES SEVERAL DEGREES MOST
LOCATIONS. EXPECT NORTHWEST CWA TO DIP TO BETWEEN 2 AND 5 BELOW
ZERO. WITH WEST TO NORTHWEST WINDS PERSISTING BETWEEN 4 AND 8
KNOTS THE REST OF THE NIGHT...WIND CHILLS WILL REACH 20 BELOW IN
THE NORTHWEST CWA LATER TONIGHT INTO EARLY WEDNESDAY...AND COULD
LAST FOR SEVERAL HOURS. HENCE PER COORDINATION WITH ARX AND
GRB...ISSUED WIND CHILL ADVISORY FOR FOUR NORTHWEST CWA COUNTIES
INCLUDING COLUMBIA AND SAUK.
&&
.AVIATION/06Z TAFS/...VFR CONDITIONS TO CONTINUE WITH GUSTY WINDS
DEVELOPING ON WED. WIND GUSTS MAY REACH 30 TO 35 KTS IN THE AFTN.
&&
.MARINE...WL LET MIDNIGHT SHIFT TAKE ONE MORE LOOK AT STRENGTH OF
LOW LEVEL MIXING EXPECTED WED AFTN AND EVE OVER NEAR SHORE WATERS.
DUE TO STEEP LOW LEVEL LAPSE RATES FROM LAKE MI WATER TEMPS IN THE
30S AND TIGHTENING SURFACE PRESSURE GRADIENT...LOOKING MORE
LIKELY THAT OCCASIONAL TO FREQUENT GUSTS EXCEEDING 33 KNOTS WILL
OCCUR...MAINLY AWAY FROM SHORE...AND MAY NEED TO UPGRADE TO GALE
WARNING FOR A PERIOD OF TIME.
&&
.HYDROLOGY...APPEARS SMALL ICE JAM CAUSED SHEBOYGAN RIVER TO
APPROACH BANKFUL LATE THIS AFTERNOON IN SHEBOYGAN. HOWEVER SINCE
ABOUT 2240Z...RIVER LEVEL HAS BEEN STEADILY FALLING. LOCAL LAW
ENFORCEMENT VISITED RIVER GAGE SITE AT ESSKAGEN PARK EARLY IN THE
EVENING AND RIVER LEVEL STILL APPEARED TO BE ABOUT 2FT BELOW
BANKFUL. HENCE SMALL ICE JAM/OBSTRUCTION APPEARS TO HAVE CLEARED.
&&
.PREV DISCUSSION... /ISSUED 338 PM CST TUE DEC 30 2014/
SHORT TERM...
TONIGHT - FORECAST CONFIDENCE MEDIUM
SURFACE HIGH PRESSURE WILL STRETCH FROM THE NORTHERN AND CENTRAL PLAINS...
INTO THE WESTERN GREAT LAKES. THE CENTER OF THE HIGH WILL DRIFT SOUTH...
KEEPING US WITHIN A PRESSURE GRADIENT BETWEEN THE RIDGE AXIS AND LOW
PRESSURE UP OVER CANADA. ALOFT...A FAST MOVING AND ELONGATED MID LEVEL
SHORT WAVE WILL SHOOT ACROSS THE AREA OVERNIGHT. THE ATMOSPHERE WILL BE
VERY DRY AND WILL LIKELY ONLY BE NOTICED BY AN INCREASE IN SOME HIGH
CLOUDS. OTHERWISE...LOOK FOR LOWS IN THE SINGLE DIGITS TONIGHT. DUE
TO THE ELEVATED WINDS TONIGHT ASSOCIATED WITH THE TIGHTENING
PRESSURE GRADIENT...WIND CHILLS WILL DROP BETWEEN -10 AND -20.
COLDEST VALUES WILL BE FOUND NORTHWEST OF MADISON.
WEDNESDAY - FORECAST CONFIDENCE MEDIUM
MAIN STORY WILL CONTINUE TO BE THE COLD TEMPERATURES AND WIND CHILLS.
PRESSURE GRADIENT TIGHTENS FURTHER. 850/925 WARM AIR ADVECTION RAMPS
UP THOUGH SURFACE WILL BE SLOW TO RESPOND AND RESULT IN WIND CHILLS
STAYING BELOW ZERO FOR MUCH OF THE DAY. HIGHS IN THE TEENS EXPECTED
BUT WITH BLUSTERY WSW WINDS...EXPECT WC/S TO REMAIN AOB 0 FOR MUCH OF
THE DAY.
WEDNESDAY THROUGH THURSDAY NIGHT - FORECAST CONFIDENCE HIGH
WE REMAIN IN BROAD CYCLONIC FLOW THROUGH THE PERIOD...WITH SEVERAL
SHOTS OF DIVERGANCE AND CVA MOVING THROUGH WI. HOWEVER...WE REMAIN
DRY IN THE LOWER LEVELS...KEEPING THE FORECAST DRY. RELATIVELY TIGHT
PRESSURE GRADIENT WILL GIVE US GUSTY WINDS GENERALLY OUT OF THE
WEST...ESPECIALLY ON WEDNESDAY.
WITH STRONG HIGH PRESSURE IN PLACE OVER THE PLAINS...WE REMAIN COLD
ON WEDNESDAY WITH HIGHS IN THE UPPER TEENS ON WEDNESDAY. AS THE HIGH
PRESSURE MOVES INTO THE SOUTHERN PLAINS...WEAK WAA SETS UP ACROSS SE
WI WEDNESDAY NIGHT AND THURSDAY WHICH WILL KEEP THE LOWS ON
WEDNESDAY IN THE LOW TO MID TEENS AND ALLOW THE HIGHS ON THURSDAY TO
REACH THE MID TO LOWER 20S ON THURSDAY.
ON THURSDAY...THE LOWER LEVELS BEGIN TO MOISTEN. THIS
MOSITURE...COUPLED WITH THE AFORE MENTIONED UPPER LEVEL SUPPORT AND
A SURFACE COLD FRONT SLIDING THROUGH THE AREA ON THURSDAY
EVENING...WILL BRING CLOUDY SKIES. ECMWF/GFS HAVE MINIMAL QPF MOVING
THROUGH OUR NORTHERN AND EASTERN ARES...BUT GIVEN THE MARGINAL
MOISTURE...HAVE LEFT ALL BUT THE EXTREME NORTHEAST CWA DRY.
LONG TERM...FRIDAY THROUGH MONDAY - FORECAST CONFIDENCE MEDIUM
EARLY FRIDAY MORNING...ANOTHER HIGH PRESSURE SYSTEM SLIDES DOWN FROM
NW CANADA. MEANWHILE...THE LOWER LEVELS DRY OUT...GIVING US QUIET
WEATHER WITH THE SKIES CLEARNING OUT INTO THE AFTERNOON.
THE MAJOR QUESTIONS IN THIS FORECAST PERIOD ARE THE TRACK AND
INTENSITY OF THE LONGWAVE TROF CURRENTLY DIGGING INTO THE DESERT
SOUTHWEST. CURRETLY THIS VERY DYNAMIC UPPER LEVEL SYSTEM IS
FORECASTED TO EJECT FROM THE FOUR CORNERS REGION ON FRIDAY. THE
ASSOCIATED SURFACE LOW WILL GENERALLY MOVE FROM THE SOUTHERN PLAINS
EARLY SATURDAY MORNING INTO LOWER MICHIGAN BY SUNDAY MORNING.
THROUGHOUT THIS PERIOD...WE WILL RECIVE PLENTY OF UPPER LEVEL
SUPPORT AS THE TROF SWINGS THROUGH THE GREAT LAKES REGION...THOUGH
THE STRONGEST DIVERGANCE AND CVA TRACKS TO OUR SOUTHEAST. PRECIP
WITH THIS SYSTEM WILL ARRIVE AROUND NOON ON SATURDAY. A SECONDARY
EMBEDDED SHORTWAVESHOULD KEEP US IN THE WRAP AROUND PRECIPITATION
SHIELD THROUGH ABOUT NOON ON SUNDAY.
AVIATION/00Z TAFS/...
STRONG HIGH CONTINUES TO DROP SOUTH THROUGH THE PLAINS. THIS WILL
FURTHER TIGHTEN THE PRESSURE GRADIENT ACROSS THE AREA THROUGH
WEDNESDAY. NW WINDS WILL BECOME MORE WSW AND BECOME QUITE GUSTY
WEDNESDAY. NOTICING 925 WINDS INCREASE TO 40 TO 50 KNOTS DURING
WED AFTERNOON. VFR MOSTLY SKC THIS PERIOD.
MARINE...
WINDS WILL INCREASE WEDNESDAY AS THE WESTERN GREAT LAKES
WILL BE IN THE TIGHTENING PRESSURE GRADIENT BETWEEN THE BROAD HIGH
CENTERED OVER THE SOUTHERN PLAINS AND LOW PRESSURE CROSSING CANADA.
GUSTS COULD APPROACH GALE FORCE DURING THIS PERIOD...ESP BETWEEN
ABOUT MID AFTERNOON WEDNESDAY THROUGH AROUND MIDNIGHT WEDNESDAY
NIGHT. WILL MENTION SOME GALE GUSTS DURING THIS TIME BUT GO WITH A
LONGER DURATION SMALL CRAFT RIGHT THROUGH MUCH OF THURSDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL 9 AM CST WEDNESDAY FOR WIZ046-047-056-
057.
LM...SMALL CRAFT ADVISORY FROM 9 AM WEDNESDAY TO 3 PM CST THURSDAY
FOR LMZ643>646.
&&
UPDATE...MBKHazardous weather outlook, Dec 30, 9:11 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 911 PM CST TUE DEC 30 2014 WIZ046-047-051-052-056>060-062>072-010315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 911 PM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT WIND CHILLS WILL DROP TO AROUND 20 BELOW ZERO IN THE GREEN LAKE...PORTAGE...WESTFIELD AND REEDSBURG AREAS LATER TONIGHT. A WIND CHILL ADVISORY HAS BEEN POSTED. ELSEWHERE...WIND CHILLS WILL FALL TO BETWEEN 10 AND 18 DEGREES BELOW ZERO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A WIND CHILL ADVISORY WILL REMAIN IN EFFECT THROUGH THE EARLY MORNING WEDNESDAY FOR AREAS NORTH AND NORTHWEST OF MADISON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-010315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 911 PM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY AND WILL LAST THROUGH MID-DAY ON THURSDAY AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER LAKE MICHIGAN. WIND GUSTS WILL APPROACH GALE FORCE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY IS CURRENTLY IN EFFECT FROM LATE MORNING WEDNESDAY THROUGH THURSDAY AFTERNOON...HOWEVER THE SMALL CRAFT ADVISORY MAY BE UPGRADED TO A GALE WARNING. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 3:04 AM CST | Gale Warning | MKX | 21 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.